MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
The reporter contacted animas on (b)(6) 2018 alleging the patient experienced hyperglycemia while on insulin pump therapy evidenced by blood glucose measuring 507 mg/dl.The patient reportedly did not have a backup plan for insulin delivery.Animas customer support advised the patient to contact their health care provider to obtain a backup plan for treatment of the hyperglycemia.The reporter alleged that the pump had been without power all day on (b)(6) 2018; the display screen was blank and after rebooting the pump with a new battery, there was no power to the pump all day.The reporter denied damage to the pump or the battery cap and denied moisture in the pump.The reporter confirmed that the battery cap could be secured to the pump per the instructions for use.The reporter confirmed the correct battery type was being used in the pump and the power issue occurred immediately after the battery was changed.This complaint is being reported because the patient reportedly experienced serious injury while on insulin pump therapy associated with an issue of no power to the pump.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7863707
Report Number2531779-2018-16412
Device Sequence Number16647423
Product Code OYC
UDI-Device Identifier10840406100235
UDI-Public10840406100235
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age27 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2018
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age53 YR